MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: 82 years.D4 - lot number: reported as 2673871.E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
Elegance clinical study.It was reported that the stent was occluded.The subject underwent treatment with the eluvia drug eluting stent on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery with 6 mm proximal reference vessel diameter and 6 mm distal reference vessel diameter with lesion length of 40 mm and 80% stenosis and was classified as tasc ii a lesion.Treatment of target lesion was performed by placement using study device of size 6mm x 40 mm eluvia drug eluting stent.Following post dilatation with 6.0 mm x 40 mm mustang pta balloon, the final residual stenosis was noted to be 10%.The subject was discharged from the hospital on clopidogrel.On (b)(6) 2022, subject was noted with the symptoms related to right sfa occlusion.On (b)(6) 2022, subject visited the hospital with complaints of worsening throbbing pain in the right foot from past one month and right foot pain at night and with walking.On the same day, ankle to brachial indices revealed 0.51 and 0.97 on right and left leg respectively and rutherford category of 4 rest pain consistent with critical right limb ischemia.Bilateral lower extremity arterial duplex performed revealed in the right leg: subtotal occlusion in the right sfa stent and right popliteal artery with monophasic flow at distal popliteal artery suggesting collateral flow.Ankle to brachial indices noted to be 0.51.On (b)(6) 2022, the subject revisited the hospital for planned peripheral angiogram which revealed in the right leg: widely patent stent in common iliac artery, mild plaque in external iliac artery, patent internal iliac artery, mild plaque in common femoral artery, occluded superficial femoral artery to the level of p1 segment of the popliteal artery, occluded previously placed superficial femoral artery stent that covers the ostium of the profunda femoral artery.On (b)(6) 2022, 587 days post index procedure, occlusion noted in the right sfa was treated with balloon angioplasty using 4.0 mm x 16 mm balloon.Following which atherectomy was performed in right proximal sfa stent and mid sfa using non-bsc directional atherectomy device.Subsequently, angiogram performed revealed improved flow and then balloon angioplasty was performed in superficial femoral artery using 6 mm x 240 mm non-bsc balloon and mid sfa and distal sfa were treated with a non-bsc 6 mm x 250 mm drug-coated balloon.Post treatment with non-bsc 6 mm x 250 mm drug-coated balloon, dissection was noted mid sfa which was treated with placement of 6 mm x 120 mm eluvia drug-eluting stent.Post treatment, angiography performed revealed much improved flow throughout the sfa and popliteal artery and the final residual stenosis was noted to be 0%.Additionally, right iliofemoral angiography performed revealed retroperitoneal bleeding from the distal external iliac artery resulting in acute blood loss anemia which was treated with 7 mmx 40 mm non-bsc balloon and placement of 7 mm x 40 mm covered stent and 5 mm x 70 mm non-bsc stent.Post dilation with 7 mm x 40 mm non-bsc balloon, no further extravasation was noted and subjects hemodynamics was improved.Subsequently, as result of prolonged balloon dilation in right external iliac artery, acute thrombosis was noted and subject was noted to have no distal flow from the right common femoral artery.In response, mechanical aspiration thrombectomy was performed using a non-bsc device and balloon dilation of previously placed stent using 7 mm x 40 mm non-bsc balloon.Following which 6 mm x 40 mm innova stent was placed in the thrombosed area without overlap in the proximal vessel.Post dilation with 7 mmx 40 mm non-bsc balloon, multiple aspiration runs with small size 6 penumbra aspiration catheter was performed.Post treatment angiography performed revealed restored timi iii flow with in the right common femoral artery, sfa and popliteal artery.Subsequently, as result of prolonged balloon dilation in right external iliac artery, acute thrombosis was noted and subject was noted to have no distal flow from the right common femoral artery.In response, mechanical aspiration thrombectomy was performed using a non-bsc device and balloon dilation of previously placed stent using 7 mm x 40 mm non-bsc balloon.Following which 6 mm x 40 mm innova stent was placed in the thrombosed area without overlap in the proximal vessel.Post dilation with 7 mmx 40 mm armada balloon, multiple aspiration runs with a non-bsc aspiration catheter was performed.Post treatment angiography performed revealed restored timi iii flow with in the right common femoral artery, sfa and popliteal artery.Post procedure, subject received 7 units of prbcs, 2 units of ffp and 1 unit of platelet transfusion due to retroperitoneal bleeding.Subject was transferred to icu due to hypotension/ hemorrhagic shock and was treated with vasopressors.On the same day, the event was considered to be resolved.On (b)(6) 2022, repeat cta performed revealed no active bleeding.During the course of the hospitalization subject was noted with acute respiratory distress, severe emphysema, right pleural perfusion and metabolic encephalopathy for which subject was intubated and exploratory laparoscopy was performed to treat the small bowel obstruction.Additionally, dvt noted was treated with eliquis, plavix and aspirin was discontinued.On (b)(6) 2023, the subject was discharged to skilled nursing facility on clopidogrel.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: 82 years.E1 - initial reporter phone: (b)(6).D4 - lot number: updated to 0026738751.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17266337
Report Number2124215-2023-34296
Device Sequence Number5885530
Product Code NIU
UDI-Device Identifier08714729876571
UDI-Public08714729876571
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0026738751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceBlack Or African American